MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The distributor reported the event on behalf of the customer.On (b)(6) 2018, the patient presented at the facility to confirm a positive home pregnancy test.Per the customer, the home pregnancy test resulted in a "faint positive." a urine sample was collected and a henry schein hcg combo test produced a negative hcg result.The physician ordered blood work and a serum beta hcg quantitative test produced a result of 127,613 miu/ml.The patient was provided with prenatal care.Troubleshooting was conducted with the customer.The customer was determined to be using non-validated controls (quantimetrix).
 
Additional Manufacturer Narrative
Investigation conclusion: retention and return products for the reported lot number were tested with high hcg clinical urine samples (212.6, 215.7, 221.9 iu/ml).All devices produced expected positive results at the read time.No false negative results were observed.Review of manufacturing batch records did not uncover any abnormalities and quality control data met specifications.A root cause could not be determined as retention and return products performed as expected.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
HENRY SCHEIN HCG COMBO 25T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7915363
Report Number2027969-2018-00123
Device Sequence Number10998216
Product Code JHI
UDI-Device Identifier10304040024123
UDI-Public(01)10304040024123(17)200430(10)HCG8050024
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberFHC-202
Device Catalogue Number9004075
Device Lot NumberHCG8050024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR